Fast, affordable, 1-on-1 assistance

As low as $15
Fast, affordable, 1-on-1 assistance
Mental Health Professional

Ask your own question to a Mental Health Professional online now

As low as $15
money-back guarantee

Mental Health

Ihave been on every antideppresent posible a...

Resolved • Response time 21 minutes

5 Apr 2013

Ihave been on every antideppresent posible a year ago my family doctor gave me phentermine to lose weight and it helped with my deppresion it took it away I dont know what to do any more. it was the only thing that made me happy now he got me on strattera and that dont help at all
Read Less

5 Apr 2013

Ask your own question
Mental Health Professional's response
5 Apr 2013
Adjunct Professor
Dear friend, If the phentermine took away your depression then why did you start on the Strattera? Strattera is a drug given for Attention Deficit Hyperactivity Disorder. It is not an antidepressant? Please explain why you have been given this drug, which is a not a stimulant but not effective for depression. Please get back to me and I will continue to help. Warm regards, Elliott, MAE, LPCC, NCC, CCMHC
5 Apr 2013
Customer reply
5 Apr 2013
because my family dotor thought I had add
5 Apr 2013
Customer reply
5 Apr 2013
are you there
5 Apr 2013
Mental Health Professional's response
5 Apr 2013
Adjunct Professor
I am here. It is not always a good idea to allow a GP to diagnose and treat you for mental health issues, as you have learned. What are you taking now? Are you suffering from any other symptoms or are you, thankfully cured? Give me as much information as possible so that we can communicate without having to go through the back and forth of these letters as often. I will stick with you and help you resolve your questions, in any case. Please be patient with this process. Warm regards, Elliott
5 Apr 2013
Customer reply
5 Apr 2013
i do see a pycitrist I am on 150 mg zoloft 180 mg geodon and blood pressure pils I just no that a stimalant took away my deppresion and now it back
5 Apr 2013
Customer reply
5 Apr 2013
I have been on welbutrin it gave me panic attacks I have been on lexopro it did nothing I have been on syvaten it it made me nausea I think that what it called the only thing I can tolerate is zoloft but it doesnt take away the fatigue it is debiltating
5 Apr 2013
Customer reply
5 Apr 2013
and abilfy
5 Apr 2013
Customer reply
5 Apr 2013
the phentermine made me happy I could focus i started having interest in the things i used to do
5 Apr 2013
Mental Health Professional's response
5 Apr 2013
Adjunct Professor
Dear friend, I have have been doing research on the effects of phentermine. Although it does have many side effects, it is never prescribed or beneficial for depression, and in fact has been indicated in increasing depression in a number of users. I have seen many anecdotal reports, such as this one: http://www.medhelp.org/posts/Weight-Loss-Alternatives/Phentermine-and-depression/show/1171588 This does not prove that phentermine was not beneficial for you. Geodon is an atypical antipsychotic drug that is sometimes used off-label for resistant depression. There ARE stimulants that are used for resistant depression, and I would suggest you ask your psychiatrist about another ADHD medication, methylphenidate (Ritalin) which may be just what you need to help you break this resistant mood. Warm regards, Elliott
5 Apr 2013
Customer reply
5 Apr 2013
what is anecdotal
5 Apr 2013
Customer reply
5 Apr 2013
what kind of medcine or stimalants that are safe to treat resistant deppresion
5 Apr 2013
Mental Health Professional's response
5 Apr 2013
Adjunct Professor
Anecdotal are reports from users recounting their experiences. They are not peer-reviewed evidence done with groups in formal research but they may be very valid. Your story about phentermine helping you is anecdotal. It is an anecdote, a brief recounting of your experience. Ritalin (methylphenidate) as I already mentioned, is the best stimulant he could try according to my knowledge. Ask him about it as he is the one who will make the decision.
5 Apr 2013
Customer reply
5 Apr 2013
Are you there
5 Apr 2013
Mental Health Professional's response
5 Apr 2013
Adjunct Professor
Yes I am here. When you keep sending me messages while I am typing it just slows down the process of communication. How can I further assist you?
5 Apr 2013
Customer reply
5 Apr 2013
so what kind of medicine that is stimalate help with deppesion
5 Apr 2013
Mental Health Professional's response
5 Apr 2013
Adjunct Professor
It is a psychostimulant - methylphenidate. Here is an article about it. https://en.wikipedia.org/wiki/Methylphenidate Ask your psychiatrist about it? It is used in resistant depression and it will give you more energy and perhaps lift your spirits, especially since the Zoloft seems to tire you out. Discuss this with him. Only by trying it will you know that it works.
5 Apr 2013
Customer reply
5 Apr 2013
thanks elliot
5 Apr 2013
Mental Health Professional's response
5 Apr 2013
You are very welcome. I shall keep you in my prayers. I know how frustrating this is to you. You did get Strattera but that was the wrong ADHD medicine. I believe that you are on the right track and hopefully your psychiatrist will give you the credibility that you deserve. Warm regards, Eliott :)
Adjunct Professor
Avg. question only $24
5 Apr 2013
Your question matters. and 2 other Mental Health Professionals are ready to help. Ask your own question

Ask your own question to a Mental Health Professional online now

  • 100% money-back guarantee
  • Prices start as low as $15
  • Join 8.5 million satisfied customers
Conversations are covered by our Disclaimer.